Format

Send to:

Choose Destination
See comment in PubMed Commons below
Kokyu To Junkan. 1992 Oct;40(10):1003-6.

[A case of aconitine poisoning accompanied by bidirectional ventricular tachycardia treated with lidocaine].

[Article in Japanese]

Author information

  • 1Department of Internal Medicine, Kawasaki Municipal Hospital.

Abstract

A rare case of aconitine poisoning accompanied by bidirectional ventricular tachycardia was reported. A 67-year-old male ate several leaves of a wild plant which had been collected in Fukushima Prefecture, Japan. About 90 minutes later, he felt numbness and weakness of the limbs and vomiting took place, and he was admitted to our hospital. The blood pressure was 80/60mmHg, and the electrocardiogram showed multiple premature ventricular contractions and bidirectional ventricular tachycardia. After bolus injection of lidocaine, continuous administration of the drug was started. Immediately after starting the treatment, the arrhythmia disappeared and hemodynamic changes improved. Thereafter the wild plant was ascertained to be a species of Aconitium. Diagnosis of aconitine poisoning was made. According to the fact that aconitine acts as a agonist of Na-channel receptor, antiarrhythmic agents which belong to Vaughan-Williams' classification I might be the first choice for the therapy of aconitine induced arrhythmias.

PMID:
1439251
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk